What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Aug 23, 9:13 PM EST, 7 minutes earlier.
Area forecast discussion, Aug 23, 9:13 PM EST, 7 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
1013 PM EDT Fri Aug 23 2019
.DISCUSSION...
Current observations show a surface front located across northern
parts of the forecast area, and this area of boundary layer
convergence is responsible for the scattered showers and isolated
thunderstorms across the northern plateau and NE TN. With the loss
of daytime heating and decreasing instability, expect a decrease
in coverage during the next few hours with only a few isolated
showers late tonight along and south of this cold front. In areas
that received precipitation today and have a clearing sky, some fog
is likely, especially across the northern half of the forecast
area. However, extent of fog is uncertain and will be dependent
on the amount of clearing and magnitude of northerly dry air
advection. Made some minor adjustments to PoPs and hourly grids to
reflect current observations.
&&
.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN 72 90 71 82 / 40 40 50 60
Knoxville McGhee Tyson Airport, TN 69 86 68 82 / 50 40 40 50
Oak Ridge, TN 68 86 68 82 / 50 30 30 50
Tri Cities Airport, TN 65 79 63 79 / 40 50 30 20
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...None.
VA...None.
&&
JB
Hazardous weather outlook, Aug 23, 2:24 PM EST, 6 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
324 PM EDT Fri Aug 23 2019
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-241930-
Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan-
Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Cocke Smoky Mountains-Northwest Greene-Southeast Greene-
Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon-
Knox-Jefferson-Northwest Blount-Blount Smoky Mountains-
North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs-
McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley-
West Polk-East Polk-Lee-Wise-Russell-
324 PM EDT Fri Aug 23 2019 /224 PM CDT Fri Aug 23 2019/
This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.
.DAY ONE...This Afternoon and Tonight
Showers and thunderstorms are expected to continue this afternoon
and evening, a few of them could be strong to severe through early
evening and produce damaging winds. Another threat will be for
isolated flooding with heavy rainfall from slow moving
thunderstorms.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time. Reports of
severe weather or flooding are encouraged and may be made on our
website at www.weather.gov/mrx/.
TD
In the hours before
Special weather statement, Aug 23, 3:35 PM EST, 5 hours 45 minutes before
Special Weather Statement
National Weather Service Morristown TN
435 PM EDT Fri Aug 23 2019
TNZ069-071-073-232115-
Knox TN-NW Blount TN-North Sevier TN-
435 PM EDT Fri Aug 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KNOX...NORTHEASTERN
BLOUNT AND WEST CENTRAL SEVIER COUNTIES UNTIL 515 PM EDT...
At 435 PM EDT, Doppler radar was tracking a strong thunderstorm near
Rockford, or 2 miles southeast of Knoxville, moving southeast at 10
mph.
Winds in excess of 45 mph will be possible with this storm.
Locations impacted include...
Knoxville, Maryville, Sevierville, Alcoa, Pigeon Forge, Louisville,
Rockford, Eagleton Village, Townsend, Walland, Kimberlin Heights,
Wildwood, McMahan, Lake Forest, Bearden and Seymour.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3591 8406 3605 8383 3581 8352 3567 8374
3565 8385
TIME...MOT...LOC 2035Z 317DEG 10KT 3589 8385
DHSpecial weather statement, Aug 23, 5:40 PM EST, 3 hours 40 minutes before
Special Weather Statement
National Weather Service Morristown TN
640 PM EDT Fri Aug 23 2019
TNZ014-037-038-232330-
Claiborne TN-Union TN-Grainger TN-
640 PM EDT Fri Aug 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CLAIBORNE...WESTERN
GRAINGER AND EAST CENTRAL UNION COUNTIES UNTIL 730 PM EDT...
At 640 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles south of New Tazewell, or 8 miles northwest of Rutledge, moving
southeast at 5 mph.
Winds in excess of 45 mph will be possible with this storm.
Locations impacted include...
Rutledge, New Tazewell, Lone Mountain, Joppa, Buffalo Springs, Rose
Hill and Sandlick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3632 8339 3620 8355 3616 8359 3617 8360
3615 8360 3614 8362 3615 8364 3614 8364
3633 8379 3645 8363
TIME...MOT...LOC 2240Z 315DEG 5KT 3634 8365
DHSpecial weather statement, Aug 23, 6:40 PM EST, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Morristown TN
740 PM EDT Fri Aug 23 2019
TNZ012-013-035-036-240030-
Anderson TN-Scott TN-Campbell TN-Morgan TN-
740 PM EDT Fri Aug 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MORGAN...CENTRAL
ANDERSON...SOUTHWESTERN CAMPBELL AND SOUTHEASTERN SCOTT COUNTIES
UNTIL 830 PM EDT...
At 739 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Wartburg, moving east at 20 mph.
Pea size hail and winds in excess of 50 mph will be possible with
this storm.
Locations impacted include...
Clinton, La Follette, Wartburg, Jacksboro, Caryville, Rocky Top,
Norris, Sunbright, Smokey Junction, Rosedale, Disney, Cove Lake State
Park, Frozen Head State Park and Petros.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3608 8466 3623 8472 3639 8414 3612 8407
TIME...MOT...LOC 2339Z 256DEG 19KT 3619 8451
DH
Special weather statement, Aug 23, 7:42 PM EST, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Morristown TN
842 PM EDT Fri Aug 23 2019
TNZ012-013-036-037-240130-
Anderson TN-Union TN-Scott TN-Campbell TN-
842 PM EDT Fri Aug 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ANDERSON...
CAMPBELL...WEST CENTRAL UNION AND SOUTHEASTERN SCOTT COUNTIES UNTIL
930 PM EDT...
At 841 PM EDT, Doppler radar was tracking a strong thunderstorm near
Jacksboro, or 10 miles west of La Follette, moving east northeast at
20 mph.
Pea size hail and winds in excess of 50 mph will be possible with
this storm.
Locations impacted include...
La Follette, Jacksboro, Huntsville, Helenwood, Jellico, Caryville,
Rocky Top, Norris, Norris Dam State Park, Elk Valley, Smokey
Junction, Disney, Cove Lake State Park, Fincastle, Royal Blue, Norma,
Robbins and Big Ridge State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3622 8438 3639 8463 3658 8412 3623 8391
TIME...MOT...LOC 0041Z 259DEG 17KT 3633 8431
DH